Advertisement

Reactions Weekly

, Volume 1710, Issue 1, pp 76–76 | Cite as

Calcineurin inhibitors/denosumab

Hypocalcaemia and hypomagnesaemia: 5 case reports
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a retrospective study of 10 patients, five patients aged between 41−71 years old were described, who developed hypocalcaemia or hypomagnesaemia during treatment with denosumab or unspecified calcineurin inhibitors [not all sexes, indications, durations of treatments to reactions onsets and outcomes stated].

Case 1: A 66-year-old woman had undergone a bilateral sequential single lung transplant for α-1 antitrypsin deficiency in 2008. Her treatment with zoledronic acid was switched to SC denosumab 60mg for osteoporosis because of progressive renal impairment. She had stage IV chronic kidney disease, normal phosphate and magnesium levels, 25-hydroxyvitamin D level of 61 nmol /L and parathyroid hormone level of 4.3 pmol/L prior to the initiation of denosumab. The parathyroid...

Reference

  1. Shrosbree JE, et al. Acute hypocalcaemia following denosumab in heart and lung transplant patients with osteoporosis. Internal Medicine Journal 48: 681-687, No. 6, Jun 2018. Available from: URL: http://doi.org/10.1111/imj.13744 - Australia

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations